MAUDE Adverse Event Report: ALCON LENSX, INC. LENSX LASER SYSTEM; OPHTHALMIC FEMTOSECOND LASER

ALCON LENSX, INC. LENSX LASER SYSTEM; OPHTHALMIC FEMTOSECOND LASER
Model Number 550
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 03/30/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.3., h.6.: investigation, including root cause analysis, is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Alcon lensx (site #3008772169) is no longer operational.Lensx manufactured products are maintained and investigated by the alcon research, ltd.Irvine technology center site #2028159).The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that a surgeon noticed a capsulotomy tear during the removal of cataract in right eye of the patient during refractive surgery.A vitrectomy was performed with an alternative three-piece mn6ac lens implantation.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6., and h.11.A manufacturing device history record review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.Service history was reviewed for the system.There were no service records (relevant to the reported event), found.However, the system was last serviced prior to the reported event per service record (sr).A number of contributing surgical factors (or variables) can contribute to the reported ¿capsular tear.¿ by proactively implementing preventive strategies to optimize surgical outcomes, surgeons will prioritize patient safety during cataract surgery procedures.However, based on the information obtained, the root cause of the reported event is inconclusive.The manufacturer internal reference number is: (b)(4).

Brand Name
LENSX LASER SYSTEM
Common Device Name
OPHTHALMIC FEMTOSECOND LASER
Manufacturer (Section D)
ALCON LENSX, INC.
33 journey
suite #175
aliso viejo CA 92658
Manufacturer (Section G)
ALCON LENSX, INC.
33 journey
suite #175
aliso viejo CA 92658
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24955079
Report Number2028159-2026-00561
Device Sequence Number20153169
Product Code OOE
UDI-Device Identifier00380659981623
UDI-Public(01)00380659981623(17)220331(11)120331(10)NA
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K163551
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number550
Device Catalogue Number8065998162
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/31/2026
Supplement Date Received by Manufacturer06/24/2026
Initial Report FDA Received Date04/22/2026
Supplement Report FDA Received Date07/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/31/2012
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown